Alert archive / Alabama / Tornado Warnings in 2005
Tornado Warning 22, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Sep 25, 2005, 5:16 PM CDT for Morgan County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2005, 5:16 PM CDT (22:16 UTC)
- Expired
- Sep 25, 2005, 5:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 11:05 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHUN 252216 TORHUN ALC103-252245- /O.NEW.KHUN.TO.W.0022.050925T2216Z-050925T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 516 PM CDT SUN SEP 25 2005 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * TORNADO WARNING FOR... MORGAN COUNTY IN NORTH CENTRAL ALABAMA * UNTIL 545 PM CDT * AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A MULTIPLE SEVERE THUNDERSTORMS CAPABLE OF TORNADOES. THE STRONGEST WAS 9 MILES SOUTH OF FALKVILLE...MOVING NORTHEAST AT 30 MPH. * LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE... FALKVILLE. HARTSELLE. PRICEVILLE. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 3433 8710 3433 8663 3457 8657 3465 8708 $$ KULA
2 follow-up statements
000 WWUS54 KHUN 252234 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 535 PM CDT SUN SEP 25 2005 ALC103-252245- /O.CON.KHUN.TO.W.0022.000000T0000Z-050925T2245Z/ MORGAN AL- 535 PM CDT SUN SEP 25 2005 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR MORGAN COUNTY... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTHEAST OF EVA...MOVING NORTH AT 45 MPH. LOCATIONS IN OR NEAR THE PATH INCLUDE... EVA. FLORETTE. VALHERMOSO SPRINGS. THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS POSSIBLE BETWEEN YOU AND THE STORM. LAT...LON 3433 8710 3433 8663 3457 8657 3465 8708 $$ KULA
000 WWUS54 KHUN 252243 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 543 PM CDT SUN SEP 25 2005 ALC103-252253- /O.EXP.KHUN.TO.W.0022.000000T0000Z-050925T2245Z/ MORGAN AL- 543 PM CDT SUN SEP 25 2005 ...THE TORNADO WARNING FOR MORGAN COUNTY WILL BE ALLOWED TO EXPIRE AT 545 PM... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD WEAKENED AND NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES. THEREFORE...THE TORNADO WARNING FOR MORGAN COUNTY HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM. LAT...LON 3433 8710 3433 8663 3457 8657 3465 8708 $$ KULA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Sep 25, 3:48 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 25, 3:48 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
348 PM CDT SUN SEP 25 2005
.DISCUSSION...
ACTIVE DAY ACROSS MUCH OF THE AREA...AS RITAS REMANTS MOVES EWD.
CURRENTLY...THE TRANSITIONING TROPICAL LOW IS MOVING TO THE NE
ARND 15 MPH. AHEAD OF THE SYSTEM...SEVERAL ACTIVE BANDS OF SHOWERS
AND THUNDERSTORMS ARE MOVING RAPIDLY NE. SOME OF THE EMBEDDED CELLS
HAVE EXHIBITED STRONG ROTATION AS THEY MOVED ACROSS MS/AL EARLIER
TODAY. 0-3KM SRH VALUES RANGED BETWEEN 300-600M2/S2 ACROSS AL/MS
AND S CENTRAL TN AT 19Z. THUS FAR...MOST OF THE ROTATING STORMS IN
CWA HAVE BEEN ACROSS WRN PART. AS BANDS CONTINUE TO MOVE NE THROUGH
TONIGHT...EXPECT TOR THREAT TO EXPAND EWD ACROSS ENTIRE CWA BY
THIS EVENING.
SFC LOW...ASSOC WITH RITAS REMNANTS...IS EXPECTED TO MOVE INTO THE
OH VALLY THROUGH TONIGHT. THUS PRESSURE GRADIENT SHOULD CONTINUE TO
INCREASE THIS EVENING AND WILL EXTEND WIND ADVISORY THROUGH MIDNIGHT.
RAINFALL WILL INCREASE ACROSS CWA THROUGH TONIGHT AS BANDS TRAIN
ACROSS AREA. AT THIS TIME DO NOT EXPECT FLASH FLOODING TO BE MUCH
OF AN ISSUE...SINCE TN VALLEY HAS NOT RECEIVED MUCH RAINFALL IN
PAST FEW WEEKS...FFG ARND 3-4 INCHES ACROSS CWA.
TODAYS 12Z GUIDANCE PAINTS A DIFFERENT PICTURE FOR THE MON/TUE
FRONT TALKED ABOUT IN PREV DISCUSSIONS...THANKS TO RITA. STORY
SUGGESTS S/WV WILL QUICKLY DROP INTO THE NRN TN VALLEY MONDAY
AFTERNOON...PUSHING RITAS REMNANTS E OF THE AREA AND A FRONT
THROUGH CWA BY MON NIGHT. THIS FRONT WILL BRING SOME DRIER AIR
INTO THE REGION FOR THE REMAINDER OF THE WEEK. SO THERE PROBABLY
WILL NOT BE ENOUGH MOISTURE FOR ANY AFTERNOON THUNDERSTORMS...AS
WINDS BECOME PREDOMINATELY FROM THE NORTH THIS WEEK.
PG
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)...
MODELS STILL SHOW GOOD AGREEMENT AND RUN-TO-RUN CONSISTENCY FOR A
STRONGER FROPA AND UPPER TROF WED NIGHT/EARLY THU. QUESTION FOR
POPS WILL BE AVAILABLE MOISTURE...WHICH IS LIKELY TO BE AT A
PREMIUM BEHIND THE FIRST FRONT...SO WILL MAINTAIN 20/SLT CHC POPS
WED NIGHT AND THURS. REST OF THE PD LOOKS DRIER AND COOLER...WITH
HIGHS MUCH CLOSER TO NORMAL AND LOWS BELOW NORMAL. NO SIGNIFICANT
CHANGES BEYOND USUAL MODEL TWEAKS.
BCC
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 72 83 65 85 / 100 60 20 10
SHOALS 72 85 65 84 / 100 50 10 10
CULLMAN 71 83 64 85 / 100 60 20 10
FAYETTEVILLE 71 83 64 84 / 100 60 20 10
FORT PAYNE 68 81 62 84 / 100 70 20 10
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...TORNADO WATCH UNTIL 7 PM FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...LAUDERDALE
...LAWRENCE...LIMESTONE...MADISON...MARSHALL...AND MORGAN.
WIND ADVISORY UNTIL 1 AM MONDAY FOR THE FOLLOWING
ZONES: COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON
...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...AND
MORGAN.
LAKE WIND ADVISORY FROM 1 AM MONDAY TO 4 AM MONDAY FOR THE
FOLLOWING ZONES: COLBERT...CULLMAN...DE KALB...FRANKLIN
AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
MARSHALL...AND MORGAN.
TN...TORNADO WATCH UNTIL 7PM FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...AND MOORE.
WIND ADVISORY UNTIL 1 AM MONDAY FOR THE FOLLOWING
ZONES: FRANKLIN TN...LINCOLN...AND MOORE.
LAKE WIND ADVISORY FROM 1 AM MONDAY TO 4 AM MONDAY FOR THE
FOLLOWING ZONES: FRANKLIN TN...LINCOLN...AND MOORE.
&&
88Hazardous weather outlook, Sep 25, 11:20 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1120 AM CDT SUN SEP 25 2005 ALZ001>010-016-TNZ076-096-097-260200- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1120 AM CDT SUN SEP 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... RAINBANDS FROM THE REMAINS OF RITA WILL MOVE NORTHWARD ACROSS THE TENNESSEE VALLEY TODAY AND TONIGHT. A FEW STRONG STORMS WILL BE POSSIBLE WITHIN ORGANIZED RAINBANDS. THE MAIN THREATS OF SEVERE WEATHER WILL BE DAMAGING WINDS...HEAVY RAIN AND A SLIGHT RISK OF ISOLATED TORNADOES THIS AFTERNOON AND EVENING. AS THE REMAINS OF RITA MOVE NORTHEAST OVER ARKANSAS TODAY...SURFACE WINDS WILL INCREASE TO THE 15 TO 25 MPH RANGE WITH GUSTS TO 35 MPH. ACROSS NORTHEAST ALABAMA AND FRANKLIN COUNTY TN...THE GUSTY WINDS WILL BE MAINLY CONFINED TO THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND THUNDERSTORMS WILL CONTINUE ON MONDAY AS A COLD FRONT APPROACHES. RAIN CHANCES WILL TAPER OFF MONDAY NIGHT AS THE SYSTEM MOVES EAST OF THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON. 24/07
In the hours before
Local storm report, Sep 25, 3:27 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
327 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TORNADO 11 N CULLMAN 34.31N 86.92W
09/25/2005 MORGAN AL TRAINED SPOTTER
ALONG I-65 JUST SOUTH OF THE CULLMAN AND MORGAN COUNTY
LINE.
&&
KULAThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:52 AM CDT | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 14 hr |
| Sep 25, 3:06 PM CDT | Tornado Warning | HUN | Lawrence | 39 min |
| Sep 25, 3:12 PM CDT | Tornado Warning | HUN | Cullman | 20 min |
| Sep 25, 3:15 PM CDT | Tornado Warning | HUN | Lauderdale | 31 min |
| Sep 25, 3:19 PM CDT | Tornado Warning | HUN | Morgan | 41 min |
| Sep 25, 3:41 PM CDT | Tornado Warning | HUN | Madison | 49 min |
| Sep 25, 3:44 PM CDT | Tornado Warning | HUN | Lawrence | 46 min |
| Sep 25, 4:00 PM CDT | Tornado Warning | HUN | Limestone | 30 min |
| Sep 25, 4:17 PM CDT | Tornado Warning | HUN | Cullman | 28 min |
| Sep 25, 4:24 PM CDT | Tornado Warning | HUN | Lauderdale | 26 min |
| Sep 25, 4:26 PM CDT | Tornado Warning | HUN | Lawrence | 34 min |
| Sep 25, 4:27 PM CDT | Tornado Warning | HUN | Limestone | 33 min |
| Sep 25, 4:27 PM CDT | Tornado Warning | HUN | Limestone | 33 min |
| Sep 25, 4:39 PM CDT | Tornado Warning | HUN | Morgan | 36 min |
| Sep 25, 4:43 PM CDT | Tornado Warning | HUN | Cullman | 47 min |
| Sep 25, 5:08 PM CDT | Tornado Warning | HUN | Franklin | 52 min |
| Sep 25, 6:56 PM CDT | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 6 hr |
Nearby
Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.